Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2016, 9:10 PM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 9:10 PM CDT (02:10 UTC)
- Expired
- Jun 23, 2016, 9:46 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:13 PM CDT | TSTM WND DMG | Louisburg, MO | POWER LINES DOWN FROM NORTHEAST POLK COUNTY INTO LOUISBURG AND TUNAS AREAS IN DALLAS COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4019 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
278
WUUS53 KSGF 240210
SVRSGF
MOC029-059-085-240300-
/O.NEW.KSGF.SV.W.0104.160624T0210Z-160624T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHEASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 PM CDT
* AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR URBANA...OR
12 MILES NORTH OF BUFFALO...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
URBANA... MACKS CREEK...
LOUISBURG... TUNAS...
BRANCH... LEADMINE...
PUMPKIN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9306 3792 9281 3770 9310 3777 9319
3780 9319 3780 9324 3782 9326
TIME...MOT...LOC 0210Z 221DEG 16KT 3782 9312
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
387
WWUS53 KSGF 240234
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT THU JUN 23 2016
MOC085-240243-
/O.CAN.KSGF.SV.W.0104.000000T0000Z-160624T0300Z/
HICKORY MO-
934 PM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HICKORY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3774 9304 3782 9313 3789 9307 3805 9302
3792 9281
TIME...MOT...LOC 0233Z 222DEG 12KT 3786 9307
$$
MOC029-059-240300-
/O.CON.KSGF.SV.W.0104.000000T0000Z-160624T0300Z/
DALLAS MO-CAMDEN MO-
934 PM CDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN DALLAS AND SOUTHWESTERN CAMDEN COUNTIES...
AT 933 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR URBANA...OR 14
MILES EAST OF HERMITAGE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MACKS CREEK... TUNAS...
BRANCH... LEADMINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 9304 3782 9313 3789 9307 3805 9302
3792 9281
TIME...MOT...LOC 0233Z 222DEG 12KT 3786 9307
HAIL...<.75IN
WIND...60MPH
$$
WISE484
WWUS53 KSGF 240246
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT THU JUN 23 2016
MOC029-059-240256-
/O.CAN.KSGF.SV.W.0104.000000T0000Z-160624T0300Z/
DALLAS MO-CAMDEN MO-
946 PM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS AND
SOUTHWESTERN CAMDEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3774 9304 3782 9313 3789 9307 3805 9302
3792 9281
TIME...MOT...LOC 0245Z 221DEG 16KT 3790 9302
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:04 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 23, 6:04 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
604 PM CDT THU JUN 23 2016
.SHORT TERM...(This evening through Friday)
Issued at 251 PM CDT Thu Jun 23 2016
In the near term the main concern is thunderstorm development. A
sfc wind shift/weak cold front has moved south into southeast KS
and southern MO while a weak upper level vort/mcv is tracking
slowly east into southeast KS. While some high resolution models
have been too aggressively breaking out storms, the general
consensus still seems to look good to develop scattered storms
late this afternoon in the convergence of the frontal zone.
MLCAPEs of around 3000 j/kg should support robust updrafts into
this evening. Vertical shear of 15-20kt will support pulse storms
and some multicell clusters with damaging straight line winds and
one inch hail the main expected hazards.
A severe tstm watch has been issued for our se KS counties where
lift is expected to be somewhat enhanced by the approaching
mcv/vort max.
The convection with the remnant vort max will continue to some
degree into the overnight hours and into Fri. Will have to watch
for the potential for localized flash flooding as the vort max
moves in with higher moisture content/precipitable water values.
No plans for any further heat advisories with clouds and ongoing
rain/tstms expected for many areas on Fri.
.LONG TERM...(Friday Night through Thursday)
Issued at 251 PM CDT Thu Jun 23 2016
Rising mid level heights and very warm sfc temperatures are
expected Saturday with mainly diurnally driven pulse storms still
possible but with more limited coverage. The tail and of a
vigorous shortwave moving across the north central tier of the
U.S. and southern Canada will force another front south, reaching
IA/nw MO/KS by early Sunday. This front looks to stall and weaken
Sunday so it looks like organized convection will stay off to our
north with fairly warm midlevel temperatures remaining in place
over our area. Still we will have some limited possibility for
isolated convection.
The overall pattern is still expected to transition over the CONUS
next week with an upper ridge retrograding/building out west
allowing gradually cooler sfc air to move into our area. With a
sfc front expected off to our southwest and south, we may see
mesoscale convective complexes occasionally move from the Plains
into the Ozarks region, particularly Wed/Thu as impulses ride
southeast on the east side of the upper ridge. Will maintain rain
chances for much of this period with cooler temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 559 PM CDT Thu Jun 23 2016
An mcv over KS and a surface front across the CWA were sparking
some afternoon/early evening convection across the area. Will
likley see this continue as the mcv tracks east into the area. For
now will go with vcts wording for the TAFS for the first several
hours this evening at SGF/JLN. May have to increase probability if
convection associated with mcv out west holds together during the
evening. Will go with VFR conditions, but if a thunderstorm does
occur onsite, will drop briefly into MVFR/IFR.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 9 PM CDT this evening for MOZ088-093-095>098-
101>106.
KS...Heat Advisory until 9 PM CDT this evening for KSZ101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jun 23, 8:42 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 842 PM CDT THU JUN 23 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 842 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A FEW STRONG TO ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE LATE EVENING HOURS MAINLY EAST OF NEVADA TO NEOSHO. THE MAIN SEVERE WEATHER RISK WILL BE WITH WIND GUSTS UP TO 60 MPH. IN ADDITION...HEAVY RAIN AND SLOW MOVING THUNDERSTORMS COULD LEAD TO SOME FLASH FLOODING IN LOCALIZED AREAS. TEMPERATURES AND HEAT INDEX VALUES WILL CONTINUE TO DROP BACK INTO THE 80S AND 70S TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR INTO NEXT WEEK. AFTERNOON HEAT INDEX VALUES REACHING UP TO AROUND 100 DEGREES WILL BE POSSIBLE ON A DAILY BASIS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE STILL BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS EAST OF A NEVADA TO NEOSHO LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Jun 23, 7:34 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 PM CDT THU JUN 23 2016 MOZ090-240115- GREENE MO- 734 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 815 PM CDT... AT 734 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLEFIELD...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... NORTHWESTERN SPRINGFIELD... REPUBLIC... BATTLEFIELD... WILLARD... BROOKLINE... CAVE SPRINGS... GLIDEWELL... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 68...AND BETWEEN MILE MARKERS 70 AND 76. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN MISSOURI. LAT...LON 3713 9334 3715 9352 3736 9349 3731 9327 TIME...MOT...LOC 0034Z 191DEG 8KT 3720 9340 WISE
Local storm report, Jun 23, 7:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 SSW ROGERSVILLE 37.07N 93.08W
06/23/2016 CHRISTIAN MO AMATEUR RADIO
SEVERAL TREES DOWN APPRX 2 FT IN DIAMETER NEAR REED RD
AND 125 NEAR SPARTA.
&&
AFOSCATOLocal storm report, Jun 23, 7:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 1 SW FRONTENAC 37.45N 94.70W
06/23/2016 CRAWFORD KS FIRE DEPT/RESCUE
SEVERAL INCHES OF WATER OVER ROADWAY NEAR FRONTENAC. NEAR
CATALINA AND KENNEDY A STALLED VEHICLE DUE TO FLOODING.
&&
AFOSCATOLocal storm report, Jun 23, 8:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 NNE BATTLEFIELD 37.14N 93.36W
06/23/2016 GREENE MO PUBLIC
TREE DOWN NEAR SW SPRINGFIELD.
&&
AFOSCATOSpecial weather statement, Jun 23, 8:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT THU JUN 23 2016
MOZ079-240230-
POLK MO-
838 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK COUNTY UNTIL 930 PM
CDT...
AT 838 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOLIVAR...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
BOLIVAR... POMME DE TERRE LAKE...
POLK... PLEASANT HOPE...
HALFWAY... BRIGHTON...
GOODSON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3780 9319 3751 9318 3742 9334 3762 9350
3781 9340
TIME...MOT...LOC 0138Z 229DEG 20KT 3758 9334
WISESpecial weather statement, Jun 23, 9:02 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT THU JUN 23 2016
MOZ080-081-240245-
LACLEDE MO-DALLAS MO-
902 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND LACLEDE COUNTIES UNTIL
945 PM CDT...
AT 902 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LEBANON... BENNETT SPRING STATE PARK...
BUFFALO... MORGAN...
CONWAY... URBANA...
PHILLIPSBURG... BENNETT SPRINGS...
LOUISBURG... TWIN BRIDGES...
TUNAS... MARCH...
PLAD... FALCON...
DRY KNOB... COMPETITION...
CHARITY... LONG LANE...
LYNCHBURG... LEADMINE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 112 AND 137.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3748 9225 3752 9315 3785 9318 3790 9279
3789 9266
TIME...MOT...LOC 0202Z 248DEG 32KT 3770 9312
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:04 PM CDT | Special Weather Statement | SGF | Webster | 41 min |
| Jun 23, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 41 min |
| Jun 23, 7:13 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 23, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 35 min |
| Jun 23, 7:34 PM CDT | Special Weather Statement | SGF | Greene | 41 min |
| Jun 23, 7:41 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 4 hr |
| Jun 23, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 24 min |
| Jun 23, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 52 min |
| Jun 23, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 30 min |
| Jun 23, 9:02 PM CDT | Special Weather Statement | SGF | Dallas, Laclede | 43 min |
| Jun 23, 9:18 PM CDT | Areal Flood Advisory | SGF | Greene, Polk | 6 hr |
| Jun 23, 9:32 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Jun 23, 9:53 PM CDT | Special Weather Statement | SGF | Howell, Texas | 52 min |
| Jun 23, 10:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 23, 10:28 PM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jun 24, 2:45 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.